Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Menopause or withdrawals?

I have taken Xanax 1mg for about 10 years after the suicide death of my husband and became dependent on them.  I started to wean myself off them and noticed huge fluctuations in my body temperature, I would alternate between freezing and sweating to death.  It has been a few months and I slowly kept cutting my dose in half and am now down to .25 and about to try to just stop all together (I can't cut my pill any smaller)  but now am unsure if the hot flashes I am still experiencing are continued withdrawal symptoms or if I am starting menapause.  I am 50 years old.  Thanks in advance for any insight you might have to share with me.
2 Responses
Avatar universal
Probably withdrawl as benzo detox takes a loooong time. But, see a doctor.
242912 tn?1402543492
I agree with jifmoc, what you're experiencing is likely detox.  Detox from benzos is difficult and takes a very long time.  See you doctor and ask for .25 pills, then break those in half.  

Best of luck~
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.